Texas, 2005

Flash Flood in Texas, July 14, 2005

July 14, 2005 · NWS LCH · 1 event in 1 county or zone

The I-10/Highway 105 underpass was impassable due to several feet of water.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

The I-10/Highway 105 underpass was impassable due to several feet of water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 14, 8:31 AM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Jul 14, 8:31 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
931 AM CDT THU JUL 14 2005

.SYNOPSIS...SURFACE HIGH FROM THE EAST WILL MAINTAIN A LIGHT FLOW FROM THE
GULF WHILE AN UPPER LEVEL TROUGH EXTENDING INTO ARKANSAS AND TEXAS FROM
THE OHIO VALLEY WILL MAINTAIN UNSTABLE CONDITIONS FOR AT LEAST THE NEXT
COUPLE OF DAYS.

&&

.UPDATE...ONLY A MINOR TWEAK DOWN ON TEMPS AT JASPER AND ALEXANDRIA...
OTHERWISE NO CHANGES TO GOING FORECAST. WILL TAKE OUT MORNING WORDING
ON ZONE UPDATE.

&&

.MARINE...NO CHANGES. SCATTERED THUNDERSTORMS REMAINING WITHIN 40 NM OF THE
COAST.

&&

.UPDATED POINT TEMPS/POPS...
KLCH  88  76  88  75 /  60  30  60  40
KBPT  89  75  88  76 /  60  30  60  40
KAEX  87  74  89  74 /  60  40  60  40
KLFT  88  76  88  75 /  60  30  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, Jul 14, 5:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT THU JUL 14 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
151100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...NEWTON...
KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...VILLE PLATTE...
OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...LEESVILLE...LAKE
CHARLES...LAFAYETTE...JENNINGS...DERIDDER...CROWLEY...CAMERON AND
ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING, BECOMING
MORE NUMEROUS. LOCALIZED FLOODING RAINS ARE POSSIBLE. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY AND
SATURDAY. LOCALIZED FLOODING RAINS ARE POSSIBLE. THEN, RAIN CHANCES
DECREASE FOR THE REMAINDER OF THE PERIOD. SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT ANTICIPATED TODAY.

21

The radar

The Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Orange

When
July 14, 1:30 PM CST to 3:00 PM CST
Where
Orange County, Vidor
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
30.117, -94.017

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463412.